Thunderstorm Wind, Lawrence
- When
- September 29, 11:03 AM CST
- Where
- Lawrence County, Miller
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.217, -93.850
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 29, 2:43 AM CST, 8 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 343 AM CDT THU SEP 29 2005 .DISCUSSION... PRIMARY FORECAST CHALLENGES INCLUDE CHANCE FOR PATCHY FROST EARLY FRIDAY MORNING AND CHANCES FOR RAIN SATURDAY INTO SUNDAY. FIRST TRUE FALL AIRMASS CONTINUES TO BUILD IN THIS MORNING...WITH TEMPERATURES IN THE 40S BEING WIDESPREAD ACROSS THE CWA. SURFACE HIGH WILL SETTLE IN OVER THE REGION TODAY INTO TONIGHT. WITH LIGHT WINDS AND CLEAR SKIES...IDEAL RADIATIONAL COOLING WILL OCCUR... ESPECIALLY OVER CENTRAL AND SOUTH CENTRAL MO. WAA AT 925 MB COMMENCES OVER SOUTHEAST KANSAS AND WESTERN MO THURSDAY NIGHT...AND SOME DOWNWARD RADIATION COULD CHECK THE SURFACE COOLING THERE. TO THE EAST...CONDITIONS COULD ALLOW PATCHY FROST TO FORM. ONLY NEGATIVE FOR THIS MAY BE THE VERY WARM SEPTEMBER THAT WE HAVE HAD...NEARLY 6 DEGREES ABOVE NORMAL SO FAR...SO GROUND TEMPERATURES ARE LIKELY RUNNING ABOVE SEASONAL NORMALS. GIVEN THAT...WILL OPT TO NOT INCLUDE MENTION OF FROST AT THIS TIME. CUTOFF LOW OVER SRN ROCKIES WILL TRACK SLOWLY EASTWARD AND APPROACH THE CWA THIS WEEKEND. GFS...ECMWF...AND NAM/DGEX OUTPUT ALL SHOW THE LOW OPENING UP AS IT PUSHES EASTWARD...BUT IT IS STILL ENERGETIC ENOUGH TO PRODUCE SOME QPF IN THE GFS AND NAM SOLUTIONS. ETA SOMEWHAT SLOWER THAN OTHER SOLUTIONS...AND THIS LINGERS PRECIP CHANCE INTO SUNDAY. WITH THE NAM SOLUTION THE SLOW OUTLIER...AM NOT CONFIDENT ENOUGH AT THIS TIME TO INTRODUCE POPS SUNDAY...SO WILL DEFER TO DAY SHIFT. BOTH ECMWF AND GFS SEP29 00Z RUNS SHOW A VERY DEEP AND PROGRESSIVE 500 MB TROUGH MOVING INTO THE PLAINS BY MID WEEK. CHANCE POPS WEDNESDAY LOOK GOOD FOR A START. BROWNING && .AVIATION... VFR CONDITIONS EXPECTED THROUGH THE TAF FORECAST PERIOD. && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 549 AM CDT THU SEP 29 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 549 AM CDT THU SEP 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS AN UPPER LEVEL DISTURBANCE TRACKS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BROWNING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0847 AM CDT THU SEP 29 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 8 S DORA 36.67N 92.23W
9/28/2005 OZARK MO PUBLIC
TREES DOWN
GAEDEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0851 AM CDT THU SEP 29 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 3 SW WINONA 36.99N 91.37W
9/28/2005 SHANNON MO PUBLIC
LARGE TREE LIMBS DOWNThe Springfield radar (KSGF), 40 km away, was scanning. The volume nearest the first event began at 17:02 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474042.